Alert archive / Alabama / Freeze Warnings in 2023

Freeze Warning 7, NWS Mobile, AL

November 1, 202312 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi

NWS Mobile, AL issued this freeze warning at Nov 1, 2023, 3:19 AM CDT for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Nov 2, 2023, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2023, 3:19 AM CDT (08:19 UTC)
In effect from
Nov 2, 2023, 1:00 AM CDT
Expired
Nov 2, 2023, 8:00 AM CDT
In force
7 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2023-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2023-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -218 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2264 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-218 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

189 
WWUS74 KMOB 010819
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
319 AM CDT Wed Nov 1 2023

ALZ051>058-MSZ067-011630-
/O.CAN.KMOB.FZ.W.0006.000000T0000Z-231101T1300Z/
/O.UPG.KMOB.FZ.A.0006.231102T0600Z-231102T1300Z/
/O.NEW.KMOB.FZ.W.0007.231102T0600Z-231102T1300Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
and Waynesboro
319 AM CDT Wed Nov 1 2023

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, 
  Monroe, Conecuh, Butler and Crenshaw Counties. In Mississippi, 
  Wayne County.

* WHEN...From 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MSZ075-076-011630-
/O.CAN.KMOB.FZ.A.0007.000000T0000Z-231101T1300Z/
/O.UPG.KMOB.FZ.A.0006.231102T0600Z-231102T1300Z/
/O.NEW.KMOB.FZ.W.0007.231102T0600Z-231102T1300Z/
Perry-Greene-
Including the cities of Beaumont, New Augusta, Richton, 
Leakesville, and McLain
319 AM CDT Wed Nov 1 2023

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Perry and Greene Counties.

* WHEN...From 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ059-060-261-262-MSZ078-079-011630-
/O.UPG.KMOB.FZ.A.0006.231102T0600Z-231102T1300Z/
/O.NEW.KMOB.FZ.W.0007.231102T0600Z-231102T1300Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Wiggins, and Lucedale
319 AM CDT Wed Nov 1 2023

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Alabama, Escambia, Covington, Mobile Inland and 
  Baldwin Inland Counties. In Mississippi, Stone and George 
  Counties.

* WHEN...From 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

FLZ201-203-205-011630-
/O.NEW.KMOB.FZ.W.0007.231102T0600Z-231102T1300Z/
Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Including the cities of Century, Molino, Walnut Hill, Jay, 
Milton, and Crestview
319 AM CDT Wed Nov 1 2023

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Escambia Inland, Santa Rosa Inland and Okaloosa Inland 
  Counties.

* WHEN...From 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
3 follow-up statements
577 
WWUS74 KMOB 012031
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
331 PM CDT Wed Nov 1 2023

ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-020445-
/O.CON.KMOB.FZ.W.0007.231102T0600Z-231102T1300Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, 
Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
331 PM CDT Wed Nov 1 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* WHAT...Sub-freezing temperatures of 28 to 32 degrees expected.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
722 
WWUS74 KMOB 020033
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
733 PM CDT Wed Nov 1 2023

ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-021000-
/O.CON.KMOB.FZ.W.0007.231102T0600Z-231102T1300Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, 
Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
733 PM CDT Wed Nov 1 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
384 
WWUS74 KMOB 020829
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
329 AM CDT Thu Nov 2 2023

ALZ263-264-021300-
/O.EXA.KMOB.FZ.W.0007.000000T0000Z-231102T1300Z/
Mobile Central-Baldwin Central-
Including the cities of Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, and Spanish Fort
329 AM CDT Thu Nov 2 2023

...FREEZE WARNING IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Mobile Central and Baldwin Central Counties.

* WHEN...Until 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-021300-
/O.CON.KMOB.FZ.W.0007.000000T0000Z-231102T1300Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, 
Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
329 AM CDT Thu Nov 2 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...Until 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Oct 31, 11:58 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Oct 31, 11:58 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1158 PM CDT Tue Oct 31 2023

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1158 PM CDT Tue Oct 31 2023

VFR conditions along with gusty northerly winds at 10-20 knots
will prevail through late Wednesday afternoon. The higher winds
during the period will tend to be near the coast. /22

&&

.PREV DISCUSSION... /issued 349 PM CDT Tue Oct 31 2023/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Wednesday)
Issued at 338 PM CDT Tue Oct 31 2023

Progressively drier and colder air flows into the area through
Wednesday in the wake of yesterday's cold frontal passage. Lows
tonight range from the lower 30s well inland to 35-40 near the
coast. We have upgraded tonight's Freeze Watch over interior areas
to a Freeze Warning for Wayne county, Mississippi, and Choctaw,
Washington, Clarke, Wilcox, Monroe, Conecuh, Butler and Crenshaw
counties where overnight lows down to 30 are expected. We opted to
issue a cautionary Freeze Watch for tonight for Perry and Greene
counties in southeast Mississippi due to overnight lows getting
uncomfortably close to freezing. Gusty northerly winds will be
present over the area through the period, especially near the
coast. Considered a Wind Advisory for tonight for the immediate
coastal areas where wind gusts to 35 mph are expected during the
late evening into early Wednesday morning hours. However, per
coordination with adjacent offices and as this is below our local
criteria of 40 mph gusts, will defer to the next shift to
reassess. Highs on Wednesday will be well below seasonable values
and mostly 55 to 60. A low risk of rip currents continues through
the period. /29

SHORT TERM...
(Wednesday night through Friday night)
Issued at 338 PM CDT Tue Oct 31 2023

A strong upper level shortwave trough moves into a mean upper
trough over the Eastern Conus, with a surface ridge shifting east
to along the East Coast in response. Strong northerly flow eases
and shifts to east/southeasterly as the surface ridge passes north
of the forecast area. The airmass remains dry over the forecast
area through the rest of the week, with the forecast remaining
dry, even as the approaching shortwave trough passes overhead the
end of the week.

Temperatures remain the biggest land issue in the Short Term,
especially Wednesday night. Winds ease with the approaching
surface ridge, but are expected to remain strong enough for some
mixing Wednesday night, helping to counter balance a bit, the good
overnight radiational cooling under clear skies, but not quite
enough to bring an influx of more colder air over the forecast
area. General freezing temperatures in the upper 20s to low 30s
are expected along and north of a Janice, Mississippi to Florala,
Alabama line, with mid 30s to around 40 south. As a caveat, if the
winds drop off, near to below freezing temperatures are possible
further south. A Freeze Watch is currently in effect for Wednesday
night for the freezing temperatures, with a non-zero possibility
of adjustment as the period approaches. The rest of the Short Term
will see temperatures moderating upwards through the end of the
week into the weekend. By Friday night, low temperatures are
expected to range from around 40 along and north of Highway 84 to
the low 50s along the coast. High temperatures in the low to mid
60s Thursday rise into the upper 60s to low 70s for Friday.

Winds along and south of the coast becoming more east to
southeasterly will bring an increase in the Rip Current risk to
moderate for Thursday and Friday. /16

FIRE WEATHER...
Issued at 535 AM CDT Tue Oct 31 2023

Drier air has been slower to flow into the area today than
previously expected. Have cancelled the Red Flag Warning for
Mobile, Baldwin, Conecuh, Butler and Crenshaw counties as
afternoon minimum relative humidity values in these counties now
looks to be 30-40 percent. The remaining portion of the Red Flag
Warning west of these counties remains in effect for today. Have
also upgraded the areawide Fire Weather Watch for Wednesday to a
Red Flag Warning, which is still well supported by the current
forecast. /29

LONG TERM...
(Saturday through Tuesday)
Issued at 338 PM CDT Tue Oct 31 2023

The shortwave trough over the Southeast moves off, with a weak
upper ridge building over the Southeast through the weekend.
Another shortwave trough passes north of the Southeast early in
the coming week, with a cold front moving over the Mississippi
River to over the Southeast in the Monday night into Tuesday night
time frame (operational guidance differences). Most ensembles are
advertising a more concise Tuesday/Tuesday night timeframe for
the front's passage, so am expecting little to no effect on the
forecast. Very modest moisture return ahead of the front's
approach will mean a generally dry forecast in the Extended.
Temperatures rise to above seasonal norms, with 80s returning to
the forecast area by Monday. /16

MARINE...
Issued at 338 PM CDT Tue Oct 31 2023

A Gale Warning is in effect for much of the marine area beginning
at 7 pm and lasting until 9 am Wednesday morning. A Small Craft
Advisory will otherwise be in effect until tapering off Wednesday
afternoon into Thursday morning as the northerly flow diminishes.
/29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      36  58  36  65  41  72  48  76 /   0   0   0   0   0   0   0   0
Pensacola   40  59  41  65  46  72  53  75 /   0   0   0   0   0   0   0   0
Destin      43  62  44  68  50  74  56  78 /   0   0   0   0   0   0   0   0
Evergreen   31  57  29  65  34  72  43  76 /   0   0   0   0   0   0   0   0
Waynesboro  31  55  30  63  33  68  40  73 /   0   0   0   0   0   0   0   0
Camden      31  55  29  62  32  67  40  73 /   0   0   0   0   0   0   0   0
Crestview   34  60  33  66  37  74  46  78 /   0   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Warning until 8 AM CDT Wednesday for ALZ051>058.

     Red Flag Warning from 11 AM to 7 PM CDT Wednesday for ALZ051>060-
     261>266.

     Freeze Watch from late Wednesday night through Thursday morning
     for ALZ051>060-261-262.

FL...Red Flag Warning from 11 AM to 7 PM CDT Wednesday for FLZ201>206.

MS...Freeze Warning until 8 AM CDT Wednesday for MSZ067.

     Red Flag Warning from 11 AM to 7 PM CDT Wednesday for MSZ067-075-
     076-078-079.

     Freeze Watch from late Wednesday night through Thursday morning
     for MSZ067-075-076-078-079.

     Freeze Watch until 8 AM CDT Wednesday for MSZ075-076.

GM...Gale Warning until 9 AM CDT Wednesday for GMZ630>632-650-655-670-
     675.

     Small Craft Advisory from 9 AM to 1 PM CDT Wednesday for
     GMZ630>632.

     Small Craft Advisory until 9 AM CDT Wednesday for GMZ633>636.

     Small Craft Advisory from 9 AM Wednesday to 10 AM CDT Thursday
     for GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

Freeze Warnings in Alabama, 2023Freeze Warnings in Mississippi, 2023Freeze Warnings in Florida, 2023Every freeze warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.